Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 26, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 10, 2016, 3:15 AM CST for East Carroll Parish, Madison Parish, Louisiana. It was in force for 5 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2016, 3:15 AM CST (09:15 UTC)
- Expired
- Mar 10, 2016, 7:45 AM CST
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties East Carroll Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 6:53 AM CST | HEAVY RAIN 7.56 | Lake Providence, LA | MEASURED RAINFALL OVER THE LAST TWO DAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 5.6
The text
As transmitted.
376
WGUS54 KJAN 100915
FFWJAN
LAC035-065-101345-
/O.NEW.KJAN.FF.W.0026.160310T0915Z-160310T1345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
315 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MADISON PARISH IN NORTHEASTERN LOUISIANA...
EAST CARROLL PARISH IN NORTHEASTERN LOUISIANA...
* UNTIL 745 AM CST
* AT 315 AM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TALLULAH...LAKE PROVIDENCE...TRANSYLVANIA...SHELBURN...ALSATIA...
WAVERLY...MANSFORD...OMEGA...MONTICELLO...AFTON...SONDHEIMER...
TENDAL...MILLIKIN...RICHMOND...DELTA AND MOUND.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3294 9131 3300 9117 3290 9115 3299 9110
3275 9116 3272 9105 3262 9115 3264 9102
3255 9108 3250 9099 3249 9099 3255 9109
3248 9112 3238 9088 3232 9090 3212 9103
3212 9105 3219 9100 3221 9154 3221 9155
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 9:05 PM CST, 6 hours 10 minutes earlier.
Area forecast discussion, Mar 9, 9:05 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CST WED MAR 9 2016
.UPDATE...
LOTS GOING ON TONIGHT WITH HEAVY RAINFALL ONGOING IN JUST A HANDFUL
OF COUNTIES. THE AXIS OF RAINFALL HAS SET UP FROM MONROE TO
CLARKSDALE AND DOES NOT APPEAR TO BE MOVING NOR DO THE MODELS SHOW
IT GOING ANYWHERE TONIGHT. ADJUSTED THE POPS GRIDS TO SHOW THIS.
MUCH OF WHAT WE HAVE SEEN ACROSS THE CWA TODAY WILL CONTINUE ALL
THROUGH THE NIGHT...HEAVY RAINFALL IN THE NW AND SCATTERED SHOWERS
ACROSS THE REST OF THE CWA. ADJUSTED THE MIN TEMP GRIDS TOO WHERE
THE HEAVIEST RAIN HAS COOLED THE AIR INTO THE LOWER 60S ALREADY.
FLASH FLOOD WATCH CONTINUES TO BE IN EFFECT THROUGH TOMORROW AND
FLASH FLOOD WARNINGS CONTINUE TO BE UPDATED. /10/
&&
.AVIATION...
A BAND OF SHRA/TSRA ACTIVITY WL CONT TONIGHT INTO THU NW
OF A LINE FROM HEZ TO GWO. IFR CONDS AND GUSTY WINDS WL ACCOMPANY
THE TSRAS. ELSEWHERE...MAINLY -SHRA AND WIDESPREAD MVFR CIGS WILL
CONTINUE TONIGHT INTO THU. VCTS WILL BE COMMON AT ALL TAF SITES THU
AFTN/EVNG WITH THE HEAVIEST TSRA ACTIVITY MAINLY NW OF THE NATCHEZ
TRACE. LIGHTER WINDS ARE EXPECTED THU BUT SE WINDS OF 10-15KTS
WITH HIGHER GUSTS ARE STILL EXPECTED THROUGH THE TAF PERIOD. /22/
&&
.PREV DISCUSSION... /ISSUED 436 PM CST WED MAR 9 2016/
..HEAVY RAIN EVENT SLOWLY UNFOLDING ACROSS THE REGION INTO THE
WEEKEND...
SHORT TERM...(TONIGHT THROUGH SATURDAY)...HEAVY AMOUNTS OF RAINFALL
CONTINUE IN OUR W/NW AREAS AS THE RAINFALL IS MAINLY STALLED ALONG
THE BAROCLINIC ZONE TO THE WEST. EXPECT THIS SLOW MOVING PATTERN TO
LINGER OVER THE NEXT 24 HOURS BEFORE ANOTHER WAVE GETS THIS RAIN TO
FINALLY PUSH TO THE E. HOWEVER...SLOW MOVING COLD CORE LOW OVER
SOUTH-CENTRAL MEXICO WILL ONLY SLOWLY MOVE NE THROUGH THE WEEKEND.
THIS SYSTEM IS CHALLENGING TO FCST AS IT IS MAINLY FOCUSED ON PIECES
OF S/WV ENERGY THAT CONTINUE TO FEED IN ANOMALOUSLY HIGH PW'S INTO
THE AREA AND DUE TO SHEAR PROFILES...EXPECT EFFICIENT MOISTURE TO
CONTINUE TO FEED IN THROUGH THE WEEKEND WITH THE COLD CORE FINALLY
MOVING THROUGH BY SATURDAY AFTERNOON TO EVENING.
FOR TODAY INTO TONIGHT...EXPECT THIS ACTIVITY TO MAINLY CONTINUED TO
BE CONCENTRATED IN THE NE LA/SE AR AND NW MS DELTA REGION AS HIGH
MOISTURE...NEAR 335K 850MB THETAE...FEEDS INTO THE AREA. CONTINUED
ISENTROPIC ASCENT IN THE VICINITY WILL KEEP HEAVY RAIN POTENTIAL
AROUND THROUGH TONIGHT. DUE TO HEAVY RAIN OF 4-6 INCHES+ IN THE
RAYVILLE...BASTROP AND PIONEER AREA...SIGNIFICANT FLASH FLOODING IS
ONGOING AND CONTINUE TO BE POSSIBLE BASED ON HI-RES AND GLOBAL
MODELS...WHICH SEEM TO HAVE HANDLED THIS EVENT FAIRLY WELL.
THUS...KEPT ELEVATED IN THIS AREA TODAY WHILE ADDING A SIGNIFICANT
AREA TO THE HWO FOR TOMORROW IN THE AREAS IN NE LA AND SE AR THAT ARE
SIGNIFICANT FLASH FLOODING CONTINUES. THE FLASH FLOOD WATCH CONTINUES
AND WAS EXTENDED UNTIL 6PM THURSDAY. AREAS IN THE FLASH FLOOD WATCH
AREA COULD SEE 3-5 INCHES WITH AREAS IN THE FAR NE LA/SE AR AREAS
HAVING A POSSIBILITY OF 5-7 INCHES THROUGH THURSDAY EVENING. OVERALL
THE SEVERE THREAT WE MAINTAINED FOR THE REGION WITH THE BEST
POTENTIAL RESIDING IN OUR WRN AREAS...MAINLY ALONG AND W OF THE MS
RIVER ALONG THE BAROCLINIC BOUNDARY...WHERE LOW LEVEL SHEAR VECTORS
ARE ABLE TO ORIENT MORE PERPINDICULAR TO THE STORMS. DAMAGING WINDS
LOOK TO BE MAIN THREAT THROUGH TONIGHT. THESE HAZARDS ARE ALL
OUTLINED IN THE HWO/GRAPHICS. DROPPED THE WIND ADVISORY AS THE MIXING
HAS LESSENED AND OVERALL WINDS HAVE SUBSIDED.
AS MENTIONED BEFORE...DECIDED TO EXPAND THE FF WATCH UNTIL 6PM
THURSDAY AS THE BEST ORIENTATION OF THE VECTORS AND EFFICIENT COLD
POOL/BAROCLINIC WILL MAKE AN EASTWARD PUSH. THE ENSEMBLE SAT TABLE
NAEFS/GEFS MOISTURE PERCENTILES ARE FCST NEAR RECORD VALUES TOMORROW
AS IT PUSHES E. WE ALSO EXPANDED THE FF WATCH SLIGHTLY E TO THE TIER
OF COUNTIES JUST E OF THE MS RIVER TO ACCOUNT FOR THAT ERN PUSH BUT
THERE IS A POSSIBILITY THAT COULD BE EXPANDED FURTHER ON LATER
SHIFTS. AS MENTIONED BEFORE THE HEAVIEST AXIS STILL REMAINS TO BE
FOCUSED ON OUR W THROUGH THURSDAY BUT WILL GRADUALLY SHIFT E TO THE
I-55 CORRIDOR BY AROUND 18Z THURS TO 00Z FRI AS A S/WV MOVES THROUGH
THE REGION. SEVERE STORMS ARE ALSO POSSIBLE TOMORROW AFTERNOON AS
MENTIONED BEFORE WITH HIGHEST THREAT OF DAMAGING WINDS WHILE WITH
ENOUGH LOW LEVEL SHEAR...A BRIEF TORNADO CAN'T BE RULED OUT BUT IS
DEFINITELY A LOWER POSSIBILITY THAN DAMAGING WINDS. GUSTY WINDS WILL
CONTINUE TOMORROW BUT BEGIN TO SUBSIDE AS THE WAVE MOVES THROUGH.
AS THE UPPER LOW SPINS AWAY OVER SRN TX...ANOTHER MOISTURE PLUME WILL
MOVE INTO SRN PORTIONS OF THE AREA FRIDAY MORNING TO AFTERNOON.
EXPECT QPF TO INCREASE FROM THE S AND SLOWLY MOVE E AGAIN THROUGH THE
DAY...WITH HIGHEST CONCENTRATION OF RAINFALL THIS TIME IN SRN MS. 1-3
INCHES COULD BE POSSIBLE AS IT MOVES THROUGH BUT FOR NOW. THIS
SEPERATE S/WV WILL HAVE TO BE WATCHED AND MAINTAINED LIMITED FLOODING
IN THE HWO THROUGH THE WEEKEND. MAINLY FOCUSED ON FIRST AND MORE
SIGNIFICANT WAVE OF MOISTURE TONIGHT THROUGH TOMORROW AND GRAPHICS
WILL NEED TO BE REASSESSED LATER FOR FRIDAY THROUGH THIS WEEKEND.
/DC/
LONG TERM...(SATURDAY THROUGH TUESDAY)...MAIN FOCUS IN THE EXTENDED
CONTINUES TO BE HEAVY RAIN POTENTIAL THROUGH THE WEEKEND, WITH A FEW
CHANCES FOR POTENT STORMS IN THE MIX AS WELL.
THERE MAY BE SOMEWHAT OF A BREAK IN ACTIVITY FRIDAY NIGHT BETWEEN
THE SHORTWAVE PIVOTING AROUND THE UPPER LOW EARLIER IN THE DAY AND
THE ACTUAL LOW SWINGING ACROSS THE REGION SATURDAY AS IT BEGINS TO
FILL AND BECOME ABSORBED INTO A LARGER UPPER TROUGH OVER THE CENTRAL
CONUS. AS THIS OCCURS, A JET STREAK WILL LIFT OVER THE AREA AGAIN
BRINGING INCREASING UPPER DIVERGENCE. THIS ALONG WITH INCREASED
FORCING WILL PROVIDE ANOTHER OPPORTUNITY FOR BANDS OF HEAVY RAIN AND
CONVECTION SATURDAY. ONCE AGAIN THERE WILL BE POTENTIAL FOR STRONG
TO SEVERE STORMS...BUT THIS THREAT WILL BE CONTINGENT ON MESOSCALE
DETAILS THAT CANNOT BE RESOLVED AT THIS TIME RANGE.
FINALLY THE UPPER LOW WILL LIFT PAST THE AREA BRINGING A BREAK IN
ACTIVITY LATE SATURDAY INTO SUNDAY. HOWEVER, THERE IS NOW GROWING
MODEL CONSENSUS IN A SECONDARY SHORTWAVE ZIPPING ACROSS THE DEEP
SOUTH LATE SUNDAY. WHILE MORE COMPACT AND FASTER MOVING, THIS WILL
BE A QUITE POTENT SHORTWAVE, ACCOMPANIED BY STEEP LAPSE RATES AND
MORE THAN SUFFICIENT DEEP LAYER SHEAR. THERE WILL ALSO BE MUCH LESS
IN THE WAY OF CLOUDS/PRECIP TO DISRUPT INSTABILITY AHEAD OF THIS
FEATURE...AND WITH IT ARRIVING LATE AFTERNOON/EVENING THERE WILL BE
AMPLE TIME FOR DESTABILIZATION OVER THE AREA. GIVEN THE MULTITUDE OF
HAZARDS WE ARE COPING WITH IN THE SHORTER TERM, WE WILL NOT
HIGHLIGHT THIS IN THE HWO/GRAPHICAST AT THIS TIME, BUT IF NOTHING
CHANGES, WE WILL NEED TO IN FUTURE FORECASTS.
FINALLY THERE WILL BE A REPRIEVE FROM RAIN CHANCES MONDAY INTO
TUESDAY AS UPPER FLOW TEMPORARILY BECOMES MORE ZONAL OVER THE REGION
NORTH OF A SUBTROPICAL JET STREAK ACROSS THE NORTHERN GULF. /DL/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 68 76 66 74 / 32 80 81 83
MERIDIAN 64 77 65 74 / 23 46 71 66
VICKSBURG 70 76 67 74 / 75 90 89 87
HATTIESBURG 67 78 66 74 / 32 56 82 84
NATCHEZ 70 74 67 73 / 70 93 92 93
GREENVILLE 63 73 63 74 / 96 96 89 85
GREENWOOD 67 76 65 75 / 44 84 83 77
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MSZ018-019-025-
034-035-040>042-047-053-059>061.
LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ074-075.
&&Hazardous weather outlook, Mar 9, 2:10 PM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 210 PM CST WED MAR 9 2016 ARZ074-LAZ007-008-015-102015- ASHLEY-MOREHOUSE-WEST CARROLL-RICHLAND- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...SIGNIFICANT TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL ANDSIGNIFICANT FLASH FLOODING WILL BE POSSIBLE THROUGH THURSDAY WITH EXPECTED AMOUNTS OF 5 TO 7 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. ARZ075-LAZ009-016-023>026-MSZ018-019-025-034-035-040-041-047-053- 059>061-102015- CHICOT-EAST CARROLL-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- CONCORDIA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...ELEVATED TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL AND FLASH FLOODING ARE EXPECTED THROUGH THURSDAY WITH AMOUNTS OF 3 TO 5 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. MSZ028>033-038-039-045-046-051-052-057-058-102015- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ026-027-036-037-042>044-048>050-054>056-062>066-072>074-102015- GRENADA-CARROLL-HOLMES-ATTALA-YAZOO-MADISON MS-LEAKE-HINDS-RANKIN- SCOTT-COPIAH-SIMPSON-SMITH-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 210 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY FLOODING THREAT...LIMITED TIMING...TONIGHT THROUGH THURSDAY HEAVY RAINFALL AND FLASH FLOODING ARE POSSIBLE THROUGH THURSDAY WITH AMOUNTS OF 2 TO 4 INCHES. A FEW SEVERE STORMS MAY OCCUR WITH DAMAGING WINDS THE PRIMARY THREAT. ISOLATED WEAK, BRIEF TORNADOES ARE ALSO POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY FLOODING IS POSSIBLE FOR THE ENTIRE OUTLOOK AREA THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH THURSDAY. 26 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 10, 12:30 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST THU MAR 10 2016
ARZ075-LAZ009-MSZ034-040-100715-
CHICOT AR-EAST CARROLL LA-ISSAQUENA MS-WASHINGTON MS-
1230 AM CST THU MAR 10 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CHICOT
COUNTY... EASTERN EAST CARROLL PARISH...SOUTHWESTERN WASHINGTON AND
NORTHWESTERN ISSAQUENA COUNTIES THROUGH 115 AM CST...
AT 1230 AM CST...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GASSOWAY TO TRANSYLVANIA...
AND MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAKE PROVIDENCE...TRANSYLVANIA...SHELBURN...GRACE...MILLIKIN...GLEN
ALLAN...GASSOWAY AND MAYERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3337 9092 3310 9090 3310 9092 3294 9091
3286 9094 3282 9097 3263 9122 3299 9126
TIME...MOT...LOC 0630Z 217DEG 32KT 3301 9121 3269 9119
DLLocal storm report, Mar 10, 1:01 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM FLASH FLOOD 1 N GREENVILLE 33.40N 91.05W
03/09/2016 WASHINGTON MS TRAINED SPOTTER
FLOODING ALONG US 82 BETWEEN S WASHINGTON AVE AND ARNOLD
AVE
&&
DLLocal storm report, Mar 10, 1:42 AM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
142 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD LAKE VILLAGE 33.32N 91.28W
03/10/2016 CHICOT AR LAW ENFORCEMENT
WATER RESCUES AND EVACUATIONS ONGOING IN THE CITY DUE TO
RISING FLOOD WATER. SEVERAL ROADS FLOODED.
0135 AM FLASH FLOOD DERMOTT 33.53N 91.44W
03/10/2016 CHICOT AR EMERGENCY MNGR
SEVERAL EVACUATIONS AND WATER RESCUES ONGOING ACROSS THE
CITY. ALL ROADS IN THE CITY UNDER WATER.
&&
DLLocal storm report, Mar 10, 1:45 AM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM FLASH FLOOD CROSSETT 33.13N 91.97W
03/10/2016 ASHLEY AR LAW ENFORCEMENT
NUMEROUS ROADS AROUND THE COUNTY ARE EITHER UNDERWATER OR
WASHED OUT. HWY 133 NORTH AND 425 SOUTH NEAR THE
LOUISIANA STATE LINE ARE CLOSED. EVACUATIONS OF
RESIDENCES HAVE OCCURRED IN BOTH CROSSETT AND PARKDALE.
0143 AM FLASH FLOOD GREENVILLE 33.39N 91.05W
03/10/2016 WASHINGTON MS LAW ENFORCEMENT
COUNTY ROADS ARE FLOODED. SEVERAL HOMES HAVE STANDING
WATER IN THEM IN GREENVILLE. A FEW CARS ARE STALLED IN
GREENVILLE.
0143 AM FLASH FLOOD CLEVELAND 33.74N 90.73W
03/10/2016 BOLIVAR MS LAW ENFORCEMENT
SOME HOMES IN THE COUNTY HAVE WATER IN THEM. SEVERAL
COUNTY ROADS ARE FLOODED.
&&
JCULINLocal storm report, Mar 10, 2:13 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
213 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM FLASH FLOOD LELAND 33.40N 90.90W
03/10/2016 WASHINGTON MS PUBLIC
STREETS IN THE FITZHUGH ADDITION NEIGHBORHOOD ARE
FLOODED. REPORT VIA SOCIAL MEDIA.
&&
JCULINLocal storm report, Mar 10, 2:22 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 AM CST THU MAR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM FLASH FLOOD 5 WSW BERLIN 33.06N 91.85W
03/10/2016 ASHLEY AR DEPT OF HIGHWAYS
US HIGHWAY 425 CLOSED SOUTH OF HAMBURG
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:09 PM CST | Special Weather Statement | JAN | Morehouse | 36 min |
| Mar 9, 6:15 PM CST | Flash Flood Warning | JAN | Morehouse | 6 hr |
| Mar 9, 9:17 PM CST | Special Weather Statement | JAN | Morehouse, West Carroll | 28 min |
| Mar 9, 9:32 PM CST | Flash Flood Warning | JAN | Richland, West Carroll | 3 hr |
| Mar 9, 9:46 PM CST | Special Weather Statement | JAN | West Carroll | 29 min |
| Mar 10, 12:15 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 9 hr |
| Mar 10, 12:19 AM CST | Flash Flood Warning | JAN | East Carroll | 3 hr |
| Mar 10, 12:30 AM CST | River Flood Warning | JAN | Richland | 28 days |
| Mar 10, 12:30 AM CST | River Flood Warning | JAN | Franklin | 66 days |
| Mar 10, 7:46 AM CST | Areal Flood Warning | JAN | East Carroll, Madison | 3 hr |
| Mar 10, 8:44 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 3 hr |
| Mar 10, 8:54 AM CST | Flash Flood Warning | JAN | Franklin | 4 hr |
| Mar 10, 9:27 AM CST | Special Weather Statement | JAN | Madison, Tensas, West Carroll | 48 min |
| Mar 10, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Madison, Tensas | 39 min |
| Mar 10, 9:38 AM CST | Flash Flood Warning | JAN | East Carroll, Madison | 4 hr |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Madison, Tensas | 4 days |
| Mar 10, 11:38 AM CST | River Flood Warning | JAN | Concordia | 22 days |
| Mar 10, 11:40 AM CST | Flash Flood Warning | JAN | Morehouse, Richland, West Carroll | 21 hr |
| Mar 10, 12:43 PM CST | Flash Flood Warning | JAN | Franklin | 6 hr |
| Mar 10, 1:03 PM CST | Flash Flood Warning | JAN | East Carroll, Madison | 6 hr |
| Mar 10, 1:15 PM CST | Flash Flood Warning | JAN | Catahoula, Concordia | 6 hr |
| Mar 10, 1:16 PM CST | River Flood Warning | JAN | Madison | 32 hr |
| Mar 10, 1:16 PM CST | River Flood Warning | JAN | Catahoula, Concordia, Tensas | 47 hr |
| Mar 10, 1:16 PM CST | River Flood Warning | JAN | Franklin | 4 days |
| Mar 10, 1:30 PM CST | River Flood Warning | JAN | Catahoula, Concordia | 29 days |
| Mar 10, 1:32 PM CST | River Flood Warning | JAN | Avoyelles, Catahoula, Concordia | 19 days |
| Mar 10, 1:43 PM CST | Flash Flood Warning | JAN | Madison, Tensas | 6 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.